Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 14, 2004, 4:52 PM CDT for Shelby County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 14, 2004, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 142155 FFWMEM TNC157-142245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 545 PM CDT * AT 452 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN FROM DOWNTOWN MEMPHIS TO ARLINGTON IN SHELBY COUNTY. IN ADDITION...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING NEAR SECOND STREET AND GARRISON. SOME CARS ARE STALLED DUE HIGH WATER FROM CLOGGED DRAINS. * CITIES AFFECTED THROUGH 545 PM CDT INCLUDE... MILLINGTON...LAKELAND...FRAYSER...ELLENDALE...EADS...DOWNTOWN MEMPHIS...BOLTON...BARTLETT...ARLINGTON .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3540 9011 3509 9006 3512 8966 3541 8968 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:26 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 14, 3:26 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT MON JUN 14 2004 .DISCUSSION... SCT TO ISOLD THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTN ACRS THE AREA IN FAIRLY UNSTABLE ENVIRONMENT. CAPES ARE 2500-3000 J/KG AND A SEVERE STORM WILL BE POSSIBLE INTO THE EARLY EVENING WITH HAIL BEING THE MAIN THREAT. UPPER LOW OVR TX WITH STRONG HIGH PRESSURE RIDGE OVER THE SE U.S. THIS AFTN. TROPICAL DISTURBANCE CURRENTLY LOCATED ALONG THE GULF COAST WITH SCT TO NUMEROUS THUNDERSTORMS ACROSS THE REGION. EXPECT THIS DISTURBANCE TO MOVE INLAND INTO AR ON TUE. DEEP SOUTHERLY FLOW WILL DEVELOP ACROSS THE REGION AND BRING PLENTY OF MOISTURE NORTHWARD. EXPECT A BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS TO MOVE INTO NRN MS TONIGHT AND NORTHWARD THROUGH THE MID SOUTH ON TUE. BY WED MAIN UPPER TROF ENCROACHES ON THE AREA.. DEEP MOISTURE IN PLACE WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY WRN HALF. THIS UPPER SYSTEM WEAKENS ACROSS THE AREA ON THU AS A COLD FRONT APPROACHES FROM THE NW. EXPECT THIS FRONT TO STALL SOMEWHERE OVER THE REGION LATE THIS WEEK WITH ZONAL FLOW ALOFT. GFS BRINGS ANOTHER FRONT THROUGH DURING THE WEEKEND. UNCLEAR WHETHER THESE FRONTS WILL EVER MAKE IT THROUGH SO WILL CONT TO HEDGE WITH LOW POPS AND SEASONABLE TEMPS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jun 14, 3:36 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT MON JUN 14 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 336 PM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MID SOUTH LATE INTO THE EARLY EVENING HOURS. A FEW STORMS MAY BE SEVERE WITH PENNY SIZE HAIL...ESPECIALLY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH MISSISSIPPI TONIGHT AS A TROPICAL DISTURBANCE MOVES INTO LOUISIANA FROM THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN... A TROPICAL DISTURBANCE WILL MOVE INTO THE ARKLATEX REGION TUESDAY AND WEDNESDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH TUESDAY AND WEDNESDAY. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF THIS WEEK RESULTING IN A CONTINUED DAILY CHANCE OF THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.